Alert archive / New York / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 13, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Jul 9, 1999, 11:52 PM EDT for Orange County, New York. It was in force for 53 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 9, 1999, 11:52 PM EDT (03:52 UTC)
- Expired
- Jul 10, 1999, 12:45 AM EDT
- In force
- 53 min
- Issued by
- NWS New York, NY
- Area
- Whole counties
County Orange County, NY
The radar
The Albany radar (KENX), 133 km from the middle of the area, began a volume at 03:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 12:25 AM EDT | Thunderstorm Wind 50 | Port Jervis, NY | |
| Jul 10, 12:40 AM EDT | Thunderstorm Wind 50 | Middletown, NY |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 3.9 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1694 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 314 m²/s²
- 0-3 km storm-relative helicity
- 509 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KOKX 100353 RRA SVRNYC NYC071-100445- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE UPTON NY 1152 PM EDT FRI JUL 9 1999 THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ORANGE COUNTY IN NEW YORK... * UNTIL 1245 AM EDT... * AT 1143 PM EDT SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM 34 MILES NORTH OF PORT JERVIS TO 22 MILES NORTHWEST OF PORT JERVIS TO 40 MILES SOUTHWEST OF PORT JERVIS...MOVING EAST AT 50 MPH. * SEVERE THUNDERSTORMS WILL BE IN THE VICINITY OF... PORT JERVIS BY 1210 AM EDT... OTISVILLE BY 1215 AM EDT... MIDDLETOWN...SCOTCHTOWN...UNIONVILLE BY 1220 AM EDT... FLORIDA...GOSHEN...MAYBROOK...MONTGOMERY BY 1230 AM EDT... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM EDT SATURDAY MORNING FOR ORANGE COUNTY. .END REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN UPTON NY. $$ LAT...LON 4159 7461 4130 7473 4121 7421 4161 7404 PB/ME/JST/EY/TM OKX TEAM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 8:10 PM EDT, 3 hours 42 minutes earlier.
Area forecast discussion, Jul 9, 8:10 PM EDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW YORK NY 810 PM EDT FRI JUL 9 1999 SFC ANAL SHOWED WRMFNT MOVG ACRS THE FCST AREA THIS EVE. AIR MASS BCMG MORE UNSTBL AS DEWPTS RISE IN THE WRMR AIR. MEANWHILE A LN OF STG CNVCTN WELL OUT AHD OF THE SFC CDFNT...XTDG FM WRN NY THRU WRN PA INTO OH...WAS MOVG RPDLY EWD WITH THE H7 FLO. SOME OF THIS CNVCTN SHUD HOLD TOGETHER IN ITS TREK ACRS PA AND INTO THE FCST AREA. EXTRAPOLATION OF CURRENT MVMNT WUD BRING THE PCPN HERE ARND OR SHRTLY AFT MIDN. AIR MASS SHUD STABLIZE SOMEWHAT BHD THIS LN...LESSENING THE CHC OF CNVCTN ON SAT WITH THE APCH OF THE CDFNT. WITH THE ABV THINKING IN MIND WL MAKE THE FLWG CHGS TO THE CURRENT FCSTS. WL HIT THE POPS HARDER TNGT THAN SAT. WL INCL A CHC OF TSTMS OVRNGT...THEN TONE DOWN THE CHC OF TSTMS TMRW AND LIMIT THEM TO THE AFTN HRS JUST AHD OF THE CDFNT. REST OF FCST PDS LOOK FINE. .NYC/OKX...NONE EY
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 12:24 AM EDT | Severe Thunderstorm Warning | OKX | Rockland | 66 min |
Nearby
Severe Thunderstorm Warnings in New York, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.